Previous |  Up |  Next


Fréchet differentiability; convex functions; variational principles; Asplund spaces
Equivalent conditions for the separability of the range of the subdifferential of a given convex Lipschitz function $f$ defined on a separable Banach space are studied. The conditions are in terms of a majorization of $f$ by a $C^1$-smooth function, separability of the boundary for $f$ or an approximation of $f$ by Fréchet smooth convex functions.
[As-R] Asplund E., Rockafellar R.T.: Gradients of convex functions. Trans. Amer. Math. Soc. 139 (1968), 443-467. MR 0240621
[DGZ] Deville R., Godefroy G., Zizler V.: Renormings and Smoothness in Banach Spaces. Pitman Monograph and Survey in Pure and Applied Mathematics 64.
[F] Fabian M.: On projectional resolution of identity on the duals of certain Banach spaces. Bull. Austral. Math Soc. 35 (1987), 363-371. MR 0888895
[G] Godefroy G.: Some applications of Simons' inequality. Seminar of Functional Analysis II, Univ. of Murcia, to appear. MR 1767034
[MPVZ] McLaughlin D., Poliquin R.A., Vanderwerff J.D., Zizler V.E.: Second order Gateaux differentiable bump functions and approximations in Banach spaces. Can. J. Math 45:3 (1993), 612-625. MR 1222519 | Zbl 0796.46005
[Ph] Phelps R.R.: Convex Functions, Monotone Operators and Differentiability. Lect. Notes in Math., Springer-Verlag 1364 (1993) (Second Edition). MR 1238715 | Zbl 0921.46039
[Pr-Z] Preiss D., Zajíček D.: Fréchet differentiation of convex functions in Banach space with separable dual. Proc. Amer. Math. Soc. 91 (1984), 202-204. MR 0740171
[S] Simons S.: A convergence theorem with boundary. Pacific J. Math. 40 (1972), 703-708. MR 0312193 | Zbl 0237.46012
Partner of
EuDML logo